I received a seasonal flu shot in my left arm on December 2009. Three days after I had a slightly runny nose with clear fluid, then for 3 days later more tired, then excruciating pain in my left shoulder joint, then it went across my spine over to my right shoulder- so now pain in both shoulders. The shot appeared to be in the right spot & did not hurt when injected- I could barely feel it.
I have never smoked. I'm overweight, pre-diabetic. I felt well until the shot. I annually see my physician. I haven't any work all year.
Why do I still have this awful pain in my should joints? I'm having to take take tylenol to get to sleep. I probably take 2 tylenol per year. Now I'm taking 6 a day, so that I can sleep at night. My shoulder bone hurts and my shoulder joints hurt and my shoulder muscles.
There have been cases reported in the medical literature that describe shoulder joint pain after a receiving a vaccination. In one case series that has been published, the pain and discomfort has occurred only in the shoulder joint on the side where the person received the vaccination. Also, in these cases, the patients have received injections in the top third of the deltoid muscle (muscle that forms the rounded contour of the shoulder).
You might consider making an appointment with your physician to discuss your current symptoms.
A couple questions for you:
1. Do you remember if you received the vaccination in the upper third of the deltoid muscle; that is above the vaccination site demonstrated in the link to the picture that I have included (see this link for a picture for the proper location for vaccination) - http://www2a.cdc.gov/nip/isd/ycts/mod1/courses/flu/images/10710g1.jpg
2. How old are you? Do you or any of your family members have a history of rheumatoid arthritis or lupus?
I hope this response is helpful.
- Dr. Parks
This answer is not intended as and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.